Posted By HFHS,RN-AM on November 08, 1998 at 22:01:45:
In Reply to: Asthmatic Bronchitus (bronchitis)/Walking Pneumonia posted by Mollie on November 05, 1998 at 11:09:37:
My daughter, age 11 diagnosed 10/26 with Asthmatic Bronchitus (bronchitis) treated w/ zithromyacin and albuterol inhaler for 1 week, returned Friday, 10/30 - no better, even a little worse. Prescribed prednisone and a steriod inhaler, returned Monday, 11/2 for a recheck, Doctor stated "doing better" took her off prednisone and albuterol. Daughter reacted to prednisone w/ severe itching, doctor stated related to reaction to zithromyacin. Since Monday, 11/2 complaining about soreness in neck, and entire back. Doctor wants a chest xray. Question - could soreness be due to withdraw of prednisone from body; and what other treatments are/could be available?
Your daughter was prescribed Zithromax to fight the infection and albuletol to help open up the airways of the lungs (it is a broncodilator). Zithromax is usually a very effective medication as it has a broad spectrum of antibiotic activity. However, if your child's symptoms were caused by a virus, no antibiotic will help, and the viral infection has to run it's course. Sometimes as a result of a viral infection with broncospasm, fluid accumulates in the lngs and tuerns into a bacterial pneumonia. Then antibiotics are indicated. Since your child was not getting better, I assume she was still wheezing if he put her on prednisone. Prednisone and steroid inhalers are very effective antinflammatory agents for short term use. It will decrease the imflammation and mucus production in the airway that the infection is causing, thereby helping to open up the airway even more.
I have never heard of prednisone causing a rash or any allergic reaction for that matter as it is a compound that is naturally made in the body. The rash was most likely due to the antibiotic, as it takes severaldays for an antigen-antibody reaction to occur in most cases.
The sore back and neck copuld be a number of things. Has she been coughing a lot? This would certainly cause those symptoms over the course of a week or two. Or, it could be symptoms of the viral infection - you know how achy you get with the flu?
An x-ray is certainly indicated as this has been goping on for a few weeks. Possibly the doctor will change her to a new antibiotic as well.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.